MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 9X160MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 9X160MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Material Integrity Problem (2978)
Health Effect - Clinical Codes Joint Dislocation (2374); Insufficient Information (4580)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: blunt tip screw, 4x44mm; catalog#: 47-2486-044-40; lot#: 3010653.Blunt tip screw, 4x46mm; catalog#: 47-2486-046-40; lot#: 3024714.Blunt tip screw, 4x60mm; catalog#: 47-2486-060-40; lot#: 3054546.Proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3033538.The manufacturer received x-rays and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2022-00127; 0009613350-2022-00128; 0009613350-2022-00129.
 
Event or Problem Description
It was reported that operation was performed with ann nail system.After 4 months from the initial, surgeon found a screw of the proximal screws was backed out from the proper position.The surgeon keep an eye on the patient condition as well as no revision will be planned so far.Patient involvement.No further outcome.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Investigation results are now available.D10 concomitant: cortical bone screw catalog# 47-2486-126-40; lot 3068970, cortical bone screw catalog# 47-2486-128-40; lot: 3068488, torque limiting handle catalog#27923;lot: n/a, proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3033538.Investigation and conclusion 1.Event description: it was reported that the patient underwent primary operation with an affixus natural nail on (b)(6), 2021.Four months later, it was discovered that the second most proximal screws migrated from the initial position despite the utilization of the corelock mechanism.The patient is being monitored and no revision surgery has been planned so far.Harm: s2 - instability, minor hazardous situation: implant deteriorates, breaks or loses function postoperatively.2.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.(b)(6).X-rays: two undated postoperative ap x-rays of the affected humerus have been received.One of the images shows the implant placement presumably directly post-implantation.The second image in comparison shows the second most proximal screw having migrated laterally.3.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet surgical technique sap: the surgical technique explains that the locking of the corelock is done using the corelock driver with torque limiting handle.Turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle.Dhr review: the quality records show that all specified characteristics have met the specifications valid at the time of production with no ncr with a potential correlation to the reported event was found.5.Conclusion: it was reported that the patient underwent primary operation with an affixus natural nail on (b)(6), 2021.Four months later, it was discovered that the second most proximal screws migrated from the initial position despite the utilization of the corelock mechanism.The patient is being monitored and no revision surgery has been planned so far.The quality records show that all specified characteristics have met the specifications valid at the time of production.The received x-rays confirm the reported event, namely that the second most proximal screw has migrated.No further medical documents such as surgical reports or office visit notes nor the complained product itself have been received.Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition, behaviour or implantation procedure.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism as a potential contributing factor.However, as further biomechanical testing was carried out and the performance is in an acceptable range in comparison with legally marketed similar devices, no design changes were conducted.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2022-00127 (device moved to concomitant will be voided) , 0009613350-2022-00128 (device moved to concomitant will be voided), 0009613350-2022-00129-1, 0009613350-2022-00216, 0009613350-2022-00217.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Investigation results are now available.Attempts have been made and no further information has been provided.

Brand Name
PROXIMAL HUMERUS, RIGHT, 9X160MM
Common Device Name
AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13666837
Report Number0009613350-2022-00126
Device Sequence Number14641637
Product Code HSB
UDI-Device Identifier00889024505780
UDI-Public00889024505780
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47-2496-160-09
Device Lot Number3033538
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale